MAUDE Adverse Event Report: SEASPINE INC. ATOLL; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

SEASPINE INC. ATOLL; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 16-17-0000
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirming the event were received.Dhr review cannot be completed as the product has not been returned because the device remains implanted.Patient activity at the time or prior to the event is unknown.Patient's bone quality is unknown.The degree of spinal instability is unknown.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact of some sort.Review of labeling notes: warning cautions and precautions, "loosening, bending, dislocation, and/or breakage of the components, possibly requiring further surgery." the root cause of this reported event has not been determined.
 
Event or Problem Description
Patient's pathology necessitating initial surgery on (b)(6) 2016, was degenerative disc disease and central canal stenosis with facet hypertrophy.Patient had prior two level acdf.The posterior cervical c3- t2 construct disassociated bilaterally from the c3 and c4 laminar screws and c6 on the left side.Patient status is unknown.Surgeon is planning a revision surgery, but patient is out of state and may not come back for corrective surgery.

Brand Name
ATOLL
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
SEASPINE INC.
carlsbad CA 92008
MDR Report Key5848427
Report Number2032593-2016-00011
Device Sequence Number11163878
Product Code KWP
UDI-Device Identifier10889981052867
UDI-Public10889981052867
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K070638
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number16-17-0000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2016
Initial Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR